Format

Send to

Choose Destination
Prog Neuropsychopharmacol Biol Psychiatry. 2007 Mar 30;31(2):539-40. Epub 2006 Sep 6.

Seizure following sudden zolpidem withdrawal.

Author information

1
Department of Psychiatry, Medical University of Gdańsk, Debinki St. 7 bud. 25, 80-952 Gdańsk, Poland. cubala@amg.gda.pl

Abstract

Zolpidem is a short acting hypnotic drug belonging to imidazopyridine family. It produces its hypnotic effects via the GABA-A benzodiazepine receptor complex, and binds preferentially to those receptors containing the alpha-1 subunit. In comparison with benzodiazepines this mechanism is thought to reduce liability to induce dependence. Several case reports of zolpidem abuse and dependence have been published along with a small number of cases demonstrating seizures after sudden zolpidem withdrawal. We describe a case of a 29-year-old Caucasian woman who developed a generalized seizure following sudden zolpidem withdrawal subsequent to drug dependence to 160mg of zolpidem. The clinical effects of zolpidem seem to be comparable to those of benzodiazepines and abuse, dependence and withdrawal seizures belong to the spectrum of its adverse drug reactions.

PMID:
16950552
DOI:
10.1016/j.pnpbp.2006.07.009
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center